Publication Type:

Journal Article

Source:

Journal of Pharmaceutical Sciences and Research, Pharmainfo Publications, Volume 9, Number 8, p.1392-1393 (2017)

URL:

https://www.scopus.com/inward/record.uri?eid=2-s2.0-85029891106&partnerID=40&md5=3ecfc4cd940c37ab4f838e09fbac5d0c

Abstract:

<p>Anti-tubercular therapy (ATT) induced hepatotoxicity is a major cause of drug induced liver injury1. Most of the first line ATT drugs including Isoniazid, Rifampin and Pyrazinamide have proven hepatotoxic potential. The pharmacokinetic profile of these drugs albeit extensive, has failed to adequately explain their hepatotoxicity. Here, we report a case of ATT induced hepatotoxicity in a male, with pulmonary tuberculosis (TB) on ATT since 4 months with a causality score of five (PROBABLE) using Naranjo scale. His laboratory data showed Hyperbilirubinemia with elevation of liver enzymes. He progressively worsened during hospital stay and developed encephalopathy and coagulopathy. Hence, he was evaluated for Living donor liver transplantation (LDLT) which was done within one week of hepatic DE compensation. In patients post LT, a prudent approach would be to continue immunosuppression along with INH prophylaxis. Further investigation into prognostic risk factors and ideal management strategies are warranted. © 2017, Pharmainfo Publications. All rights reserved.</p>

Notes:

cited By 0

Cite this Research Publication

S. R. Shajahan, Sadasivan, S., B. Rao, H., and Lakshmi R., “A new paradigm of an old disease: A case report”, Journal of Pharmaceutical Sciences and Research, vol. 9, pp. 1392-1393, 2017.

207
PROGRAMS
OFFERED
5
AMRITA
CAMPUSES
15
CONSTITUENT
SCHOOLS
A
GRADE BY
NAAC, MHRD
8th
RANK(INDIA):
NIRF 2018
150+
INTERNATIONAL
PARTNERS